MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULATED IMPACTOR- MED; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. CANNULATED IMPACTOR- MED; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71675081
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the impactor broke in drill guide whilst impacting the nail.No delay was reported a backup device was available.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned devices confirmed the stated failure mode.The threads on the impactor fractured off inside the drill guide.All pieces were returned.The devices were manufactured in 2011 and 2014 and exhibit signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batches for the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
CANNULATED IMPACTOR- MED
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8364686
Report Number1020279-2019-00768
Device Sequence Number1973797
Product Code HSB
UDI-Device Identifier03596010648600
UDI-Public03596010648600
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71675081
Device Lot Number14LM11252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date02/24/2019
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71631021/11LM08184